MAUDE Adverse Event Report: SYNTHES MEZZOVICO 3.5MM LCP OLECRANON PLATE 8 HOLES/RIGHT/164MM; APPLIANCE, FIXATION, NAIL

SYNTHES MEZZOVICO 3.5MM LCP OLECRANON PLATE 8 HOLES/RIGHT/164MM; APPLIANCE, FIXATION, NAIL
Catalog Number 236.508
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture date: feb 6, 2008.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was originally implanted on an unknown date with one (1) 3.5mm locking compression plate (lcp) olecranon plate and a unknown quantity of unknown screws to treat a olecranon fracture.Post-operatively, the patient presented with a lump over the original fracture site.On (b)(6) 2017 patient underwent revision/explant surgery.During the procedure osteomyelitis was discovered in the bone.Due to the complications of the plate and screws removal an additional 60 minutes was added to operating room time.Patient is reported in stable condition and surgery was completed successfully but with screw fragments being retained.This report addresses the development of osteomyelitis and need for revision surgery.The intraoperative events are addressed and reported in related complaint, (b)(4).This report is 2 of 2 for (b)(4).

Brand Name
3.5MM LCP OLECRANON PLATE 8 HOLES/RIGHT/164MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6364141
Report Number1000562954-2017-10021
Device Sequence Number975141
Product Code KTT
UDI-Device Identifier10886982160775
UDI-Public(01)10886982160775(10)1834058
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number236.508
Device Lot Number1834058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2017
Initial Report FDA Received Date02/28/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;